8 Aug 2009
Prednisone is an anti-inflammatory steroid. It is used to treat many conditions such as allergic disorders, skin conditions, ulcerative colitis, arthritis, lupus, psoriasis, or breathing problems such as asthma.
Like all drugs Prednisone has side effects. The side-effect which will affect a diabetic is that Prednisone can reduce the abililty of the body to metabolise cabohydrates resulting in increases of blood-sugar. This means that a diabetic will need to monitor blood-glucose carefully and may need to increase diabetic medications whilst taking Prednisone.
The patient should be in close contact with their Doctor while on Prednisone.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was an undiagnosed diabetic and put on prednisone for tingling in the lower leg and leg cramps while sleeping. After the second day of prednisone, ...
1 answer • 16 Sep 2009
I was on prednisone for two months to treat low platelets. As a result my blood sugar went up to 300. I'm not a diabetic, though it is genetic. ...
1 answer • 2 Dec 2011
epalrestat ( an aldose reductase inhibitor ) is used in treament of diabetic neuropathy. is it safe and can it be used in prevetion?what are itws ...
1 answer • 5 Apr 2012
M y husband is a Type 2 diabetic and has been on prednisone since 3/8/2013 for polymiositis starting
... at 60mg daily for 6-8 wks, the gradualy decreased over 4-6 wks to 40mg daily,30mg daily,15mg daily, then now we are on 10mg daily... prednisone ...
2 answers • 17 Jul 2013
Is it safe for diabetic Patient to take above medicines alongwith diabetic medicines?
1 answer • 10 May 2014